W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Catalog Number |
1DLMCP06 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Hernia (2240); Obstruction/Occlusion (2422)
| Date of Event |
09/13/2010
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].Implant preoperative complaints: on (b)(6) 2008: (b)(6) medical center.(b)(6), md.Indication: ¿ms.(b)(6) is a 46-year-old woman who presented to my clinic with a symptomatic suprapubic hernia after hysterectomy.After discussion of the risks, benefits and alternatives of undergoing a laparoscopic repair, she gave her consent.¿ implant procedure: laparoscopic suprapubic incisional hernia repair with a #26 x 24-centimeter piece of gore-tex dual mesh.[implant: gore® dualmesh® plus biomaterial, (b)(6), 18cm x 24cm x 1mm thick].Implant date: (b)(6) 2008 (hospitalization (b)(6) 2008).On (b)(6) 2008: (b)(6) medical center.(b)(6), md.Operative report.Assistant: (b)(6), p.A.Preoperative diagnosis: suprapubic hernia.Postoperative diagnosis: suprapubic incisional hernia.Estimated blood loss: 100 ml.Complications: none.Wound class: 1- clean.Procedure: ¿the patient was taken to the operating room, placed in the supine position.Her abdomen was sterilely prepped and draped in the usual fashion.Utilizing a 5-millimeter left upper quadrant incision, we established pneumoperitoneum with the veress needle after confirmation with a saline drop test.A 5-millimeter trocar was then placed and then the abdomen was surveyed.We then placed a 12-millimeter left lower quadrant and a 5-millimeter left lower quadrant ports and then we placed two 5-millimeter right-sided lateral ports.We then noted that the patient had a large lower abdominal hernia extending from one side of her abdomen to the other.We then took down the adhesions which were mainly omental until we got to the right lateral aspect where the ascending colon was incarcerated.This was gently reduced with no electrocautery used and minimal sharp dissection.We then filled the bladder with saline and took it down in order to allow adequate inferior coverage of the mesh.The defect was then measured and found to be 18 centimeters in the horizontal by 16 centimeters in the vertical.Therefore, a piece of 26 x 24- centimeter piece of gore-tex was selected and replaced four cvo gore-tex sutures at each of the cardinal spots on the mesh.The mesh was then rolled up, brought into the abdomen and each of the four sutures were then brought out in proper orientation.The mesh was then circumferentially tacked making sure that each tack was felt with the opposite hand.On the right lower portion, there was very poor fascia, therefore, two bone anchors were placed into the pubic bone on the right lower aspect and these had 2-0 ethibond.These were brought through the abdominal wall in order to fixate the mesh in the inferior portion.At that point, we then placed additional #0 prolene, approximately every 4 centimeters using the suture passer and tied those down.The abdomen was then surveyed and checked for hemostasis, which was excellent.All port sites were inspected for hemostasis which was excellent.There was no indication of any bowel injuries.The 12- millimeter port site was then closed using #0 vicryl in the suture passer.The pneumoperitoneum was then released.All skin and subcutaneous tissues were injected with local anesthetic and closed using 4-0 caprosyn.Steri-strips and dressings were then applied.The patient is going to be transferred down to the post-anesthesia care unit to be extubated due to concerns over her airway.¿ on (b)(6) 2008: (b)(6) medical center.Implants.Implant name: 1dlmcp06.Lot no.: 04548370.Area: abdomen.Action: implanted.Number used: 1.Expiration date: 8/7/09.On (b)(6) 2008: (b)(6) medical center.(b)(6), md.Discharge summary.Principal diagnosis: ventral hernia.Hospital course: patient recovered from surgery and anesthesia and discharged home.Disposition: home with self-care.Activity restrictions: no lifting weights more than 20 pounds for six weeks.Return to work: 4 weeks.Follow up: 3 weeks with dr.(b)(6), md.Wound care: keep wound clean and dry for 48 hours.Then remove dressing and shower.Please leave steristrips on.Relevant medical information: on (b)(6) 2010: (b)(6) medical center.Provider not listed.Radiology report.Ct abdomen and pelvis with contrast.Impression: ¿again seen are postoperative changes of ventral hernia mesh repair.The previously seen rim enhancing fluid collections along the exterior of the mesh are significantly smaller than on the prior study.[prior study: (b)(6) 2008].The largest remaining fluid collection measures 3.5 x 1.5 cm in greatest axial dimension, decreased from 10.2 x 2.0 cm.There remains subcutaneous fat stranding anterior to the inferior aspect of the mesh, significantly decreased from the prior study.There is herniation of a small portion of small bowel through the inferior right aspect of the mesh.Small bowel loops in the lower abdomen and pelvis are mildly distended up to 2.9 cm in diameter.However, oral contrast is seen to enter to the colon, making significant obstructive process unlikely.There is a small amount of free fluid in the pelvis.There is questionable wall thickening of the small bowel loops in the pelvis.Given the long period of time since the prior study, these likely represent small seromas.¿ on (b)(6) 2010: (b)(6) medical center.Inpatient hospitalization.On (b)(6) 2010: emergency department.(b)(6), md.Chief complaint: ¿ruq [right upper quadrant] pain and gallstones.History of present illness: (b)(6) is a 47 year old female who has history of gallstones as seen on (b)(6) 2010 ultrasound at (b)(6) and (b)(6) 2010 at (b)(6).She has been unable to eat or drink x 2-3 days, vomiting bilious material and having yellow stools.Her pcp dr.(b)(6) spoke to dr.(b)(6) who agreed that patient needs to be evaluated and likely needed to be admitted.Per pcp pt labs at the outlying facility looked 'ok but to me pt is having symptomatic cholethiasis.Her symptoms are what is dictating urgency.Not her labs.¿" pain: pain is present in the ruq and radiates to her back.Intermittent cramping and moderate severity, started 24 hours ago.Exam: tenderness is present in the right upper quadrant.Impression: symptomatic cholelithiasis.Surgery consult.On (b)(6) 2010: (b)(6), pa-c/(b)(6), md.History and physical.Abdominal exam: marked tenderness in the ruq with positive murphy's sign.Scars noted from prior total abdominal hysterectomy and laparoscopic ventral hernia repair.Assessment: acute cholecystitis with cholelithiasis.Plan: admit for laparoscopic cholecystectomy.The procedure, risks and complications including infection, bleeding, possible intra abdominal injury, possible bile leak, possible retained stones, possible non resolution of pain and an open procedure has been discussed with the patient.She understands, accepts and agrees to proceed.On (b)(6) 2010: (b)(6), md.General surgery.Recurring abdominal pain sine (b)(6) 2010.Ultrasound shows 3 mm gallstone.Abdominal exam: nondistended, low transverse scar, mild discomfort around scar, no peritoneal findings.Impression: recurring abdominal pain, questionable symptomatic cholelithiasis.Recommend: remove gallbladder.Patient understands removing gallbladder may not solve all of her problems.It is conceivable that she also has a component of radiation enteritis.Removing the gallbladder will at least eliminate a cause.Risks of surgery discussed including but not limited to infection, bleeding, anesthesia, heart/lung problems, deep venous thrombosis/pulmonary embolism, bile duct/bowel injury, bile leak, role of ercp/cbd exploration.Laparoscopic vs open cholecystectomy discussed.Patient realizes that they may require an open cholecystectomy even if a laparoscopic cholecystectomy tried.Questions answered.Patient wishes to proceed.¿ on (b)(6) 2010: (b)(6), md.Operative report.Assistant: (b)(6).Preoperative and post operative diagnosis: cholelithiasis, chronic cholecystitis.Anesthesia: general.Procedure: laparoscopic cholecystectomy and intraoperative cholangiogram.Estimated blood loss: less than 10 ml.Specimen to lab: gallbladder and content.Indications: ¿the patient is a 47 year old lady with progressively symptomatic biliary colic since (b)(6) 2010.Ultrasound reveals gallstones.¿ wound classification: ii.Findings: ¿gallbladder wall was thickened.There was a robin egg size stone in the gallbladder.There were adhesions around the gallbladder but not actually adherent to it.There were multiple adhesions in the lower abdomen.Operative cholangiogram revealed good filling of the proximal biliary tree with free entry of dye into the duodenum.There were no filling defects.There was an adequate length cystic duct.¿ procedure: ¿patient was brought to the operating room and placed in the supine position.General anesthesia was given.Patient was sterilely prepped and draped.A small incision was just above the umbilicus.Veress needle was inserted.Co2 was insufflated without difficulty.An 11-cm port was brought through a stab incision in the epigastrium.Two 5-mm ports were brought through stab incisions in the right subcostal area.Camera was placed through the epigastric port site.Supra umbilical port was visualized.There were no injuries identified.There was no bowel in this area.Adhesions were inferior to the site.Camera was replaced through the supraumbilical port site.Adhesions were taken down around the gallbladder.Gallbladder was retracted.Cystic duct was identified, isolated and clipped toward the gallbladder.A 14-gauge angiocath was brought through the right subcostal area.A #4 ureteral stent was brought through this and inserted into a nick in the cystic duct and secured with a clip.Operative cholangiogram grams were performed with 50% omnipaque solution with findings as noted above.The cholangiocatheter was removed.The cystic duct was clipped two more times distally and divided leaving two clips in the remaining stump.The systemic artery was triply clipped and divided leaving two clips in the remaining stump.The gallbladder was removed from the gallbladder bed using electrocautery.Prior to completely removing the gallbladder, the gallbladder bed was checked for hemostasis and this was very good.Gallbladder was amputated and brought through the upper midline port site.Irrigation was performed.Careful hemostasis was ensured.The epigastric and subcostal ports were removed.The supraumbilical port was removed.Fascia at the epigastric port site was closed with interrupted 0 vicryl suture.Skin was closed with clips.Sterile dressings were applied.Sponge and needle count: correct.The patient was taken to the recovery room in stable condition.¿ on (b)(6) 2010: (b)(6), md.Intraoperative cholangiogram.¿two intraoperative right abdomen views demonstrate metallic laparoscopic device, post cholecystectomy surgical clips and a cholangiogram catheter projecting the right upper-mid abdomen.On (b)(6) 2010: (b)(6), md.Discharge summary.Diagnosis: cholelithiasis, acute cholecystitis.Hospital course: patient had a laparoscopic cholecystectomy on (b)(6) 2010.Did well postoperatively.Wants to go home.Instructions given.No lifting weights more than 20 pounds for two weeks.Follow up: return to work as tolerated and make appointment with dr.(b)(6) on (b)(6) 2010.Disposition: home with self-care.On (b)(6) 2010: (b)(6), md.Laboratory report.¿final pathologic diagnosis: gallbladder, cholecystectomy: chronic cholecystitis with cholelithiasis.Gross description: 7.5 x 3.0 x 1.0 cm previously opened gallbladder with a 0.3 cm in length portion of attached cystic duct.The cystic duct margin is inked blue.The serosa is purple-gray and smooth.There is a 2.7cm brown-orange cholelith within the specimen container.The mucosa is brown and flattened.The wall ranges from less than 0.1 to 0.2 cm in thickness.¿ on (b)(6) 2010: (b)(6) medical center.Inpatient hospitalization.On (b)(6) 2010: (b)(6), md.History and physical.¿chief complaint: abdominal pain for three days.History of present illness: 48 year old female who presented to (b)(6) medical center in (b)(6) complaining of three days of diffuse abdominal pain.Three days ago she began to have abdominal pain mostly in her upper right and left quadrants.This was associated with nausea and vomiting and a brief period of watery stool.The pain then migrated to bilateral lower quadrants.For three days she has not been able to eat, she has not had a bm or passed gas.The pain is getting progressively worse prompting her to visit the emergency room (er).¿ ct abdomen and pelvis: ¿post pelvic ventral hernia repair with mesh material in place.Right inferior mesh defect contains distal obstructed small bowel loops.There is no signs of pneumatosis or free air to suggest bowel ischemia at this time.Trace free pelvic fluid.¿ assessment/plan: small bowel obstruction, admit, nothing by mouth, iv fluids, observation, resuscitation.On (b)(6) 2010: (b)(6), md.Discharge summary.Principal diagnosis: small bowel obstruction.Surgical procedures: none.Hospital course: patient admitted with small bowel obstruction [sbo].This resolved with nonoperative treatment.Patient had nasogastric tube and this was removed when bowel activity resumed.Patient feels well, is having bowel movements, she is taking liquids.Wants to go home.Instructions given.Return to work: 1 week.No follow up appointment needed.Disposition: home with self-care.On (b)(6) 2010: (b)(6) medical center.Inpatient hospitalization.On (b)(6) 2010: (b)(6), md.History and physical.Recently discharged for sbo.Pain started last night, gradual, intermittent, in mid abdomen radiating to lower abdomen, mild and aching.¿ct scan results: report from outside hospital: sbo, transition at distal ileum.¿ plan/recommend: nothing by mouth, fluid resuscitation and nasogastric tube.On (b)(6) 2010: (b)(6), md.Radiology report.Abdomen supine and upright.Impression: no definite evidence of small bowel obstruction or resolved small bowel obstruction.On (b)(6) 2010: (b)(6), md.Radiology report.Abdomen supine and upright.¿unchanged multiple radio pick or metallic mesh artifacts overline both regions.The bowel gas pattern remains unremarkable with minimal fecal materials within non dilated colon.¿ no interval change since (b)(6) 2010.On (b)(6) 2010: (b)(6), md.Discharge summary.Principal diagnosis: recurrent small bowel obstruction.Picc line inserted.Hospital course: patient admitted for recurrence of small bowel obstruction symptoms.Admitted and nasogastric tube [ngt] inserted, treated non-surgically with bowel rest and supportive care.Parenteral nutritional support given for longstanding nothing by mouth status.On day #6 the ngt was removed and diet advanced.She was discharged to home on day #7.No follow up appointment needed.Disposition: home with self-care.Revision preoperative complaints: on (b)(6) 2010: (b)(6) hospital.(b)(6), md.Radiology report.Ct abdomen and pelvis.History: abdominal pain.Findings: ¿there are distended loops small bowel in the abdomen and pelvis exceeding 3 cm in diameter consistent with distal small bowel obstruction.Decompressed distal most small bowel is present.The transition point appears to be in a low right anterior abdominal wall hernia which contains a loop of distal small bowel presumably incarcerated and resulting in obstruction.There is surgical mesh in the low anterior abdominal wall.There is no obvious bowel wall thickening.No pneumatosis.There is no free fluid or free air.The large bowel is decompressed.The appendix is seen.There is no evidence of appendicitis.There is no diverticulitis.Impression: small ventral hernia in the right anterior wall of the pelvis containing a loop of distal small bowel likely incarcerated with resultant distal small bowel obstruction.¿ on (b)(6) 2010: (b)(6) hospital.(b)(6), md.Consultation.Reason: pain.History of present illness: ¿the patient is a 48-year-old lady who belongs to (b)(6) insurance presented in the emergency room with abdominal pain.She has been investigated.Apparently she had a recent laparoscopic cholecystectomy and the cat scan shows a small ventral hernia with loop of small bowel with possible small bowel obstruction.The (b)(6) facility accepted the patient to be transferred, but wanted a surgical opinion about transferability of the patient, if the patient is transferable or not.¿ physical examination: abdomen: soft.Not distended.There is minimal tenderness in the umbilical region.No guarding.No rebound.Bowel sounds are present.Inguinal hernia area is clear.Ct scan showed small ventral hernia in the right anterior wall of the pelvis containing loop of distal small bowel likelihood of distal small bowel obstruction.Diagnoses: small ventral hernia with loop of small bowel, possible bowel obstruction.Plan: the patient is transferable to (b)(6) facility for further investigation and treatment including surgery for releasing the obstruction and repairing the hernia.Patient informed of transfer and is agreeable with the plan.On (b)(6) 2010: (b)(6) medical center.(b)(6), do.Indications: ¿patient is a 48-year-old female with history of a prior ventral hernia, status post laparoscopic repair.Patient with the recurrent partial small-bowel obstruction.Patient was not improving clinically with persistent nausea and vomiting and inability to tolerate p.O.Patient was consented and scheduled for exploratory laparotomy, possible bowel resection, possible osteotomy.Risks and benefits of the procedure were explained.The patient was taken to the operating room.¿ on (b)(6) 2010:(b)(6) medical center.(b)(6), md.Indications: ¿the patient is a 48-year-old female who has been admitted multiple times with abdominal pain, evidence of a partial small bowel obstruction.Recent computed tomography scan also showed evidence of recurrent ventral hernia in the right lower quadrant region.The patient was managed conservatively with ¿ngd¿ compression and bowel rest.However, her symptoms have never truly resolved.An upper gi was also performed to evaluate the site of obstruction.It appeared to be in the distal small bowel where there was quite a bit of delayed transit of the contrast.The contrast, however, did reach the colon after a long delay, which was consistent with a high grade partial small bowel obstruction.The patient nonetheless did not open up after that, with bowel rest and ngd compression.In addition, the patient does have the presence of a hernia in the right lower quadrant at the edge of her ventral hernia mesh.Because of these findings and the fact that our symptoms have not improved, surgery is indicated at this point.The procedure, risks, alternatives and benefits were discussed with the patient who understood and wished to proceed.The consent is signed in the chart.¿ revision procedure: exploratory laparotomy with lysis of adhesions and repair of ventral hernia.Revision date: (b)(6) 2010 (hospitalization dates (b)(6) 2010).(b)(6) 2010: (b)(6) medical center.(b)(6), do.Operative report.Assistant: (b)(6), md.Preoperative and post operative diagnosis: small bowel obstruction with recurrent ventral hernia.Anesthesia: general.Estimated blood loss: 50 ml.Complications: none.Specimen: none.Condition: stable.Findings: ¿extensive adhesions of lower abdominal wall on the mesh requiring extensive lysis of adhesions.Loop of small bowel herniated through the mesh in the right lower quadrant.The bowel was reduced which relieved the small-bowel obstruction.Hole in the mesh closed primarily.Interceed anti-adhesion barrier placed over the mesh closure on the anterior abdominal wall.¿ procedure: ¿patient was brought into the operating room, placed in the supine position.Bilateral sequential compression devices were placed.Preoperative antibiotics were given.General endotracheal anesthesia was initiated.Foley catheter was placed.Abdomen was prepped and draped in the usual sterile fashion.Given patient¿s prior repair of the ventral incisional hernia, status post hysterectomy, status post radiation, we proceeded with making a vertical midline incision.We started from the xiphoid and extended down to above the umbilicus.The incision was deepened through subcutaneous tissue with bovie electrocautery.The abdominal cavity was entered.There was noted to be adhesions of the omentum through the abdominal wall which was lysed sharply with metzenbaum scissors, and the lower aspect of the area of the mesh appeared to have some bowel attached to the mesh and anterior abdominal wall.We proceeded with extending the incision down, inferior to the umbilicus all the way to the edge of the mesh.With sharp and blunt dissection, the adhesions were lysed.All of this required extensive lysis of adhesions.It was noted that a loop of small bowel had herniated through the defect in the mesh in the right lower quadrant.The small- bowel loop was reduced without injury to the bowel.There were no enterotomies.The hole in the mesh was repaired primarily with interrupted 3-0 prolene figure-of-eight stitches.The small bowel was inspected all the way from the ligament of treitz to the ileocecal junction and appeared to be completely intact with excellent blood supply.There was a small serosal tear which was oversewn with several interrupted 3-0 silk sutures.There was no evidence of spillage.There was no evidence of masses, and the bowel was run several times.The appendix was noted to be completely normal.Once the defect in the mesh was repaired, the bowel was placed back into the abdominal cavity.Interceed was placed to create an anti-adhesion barrier between the bowel and the mesh.The fascia was closed with 0-0 looped maxon in the usual fashion.There was no evidence of tension upon the fascial closure.The fascia appeared to be healthy with excellent blood supply.The wound was irrigated.The skin was approximated and stapled.Patient was successfully excavator and take it to the post anesthesia recovery unit.¿ (b)(6) 2010: (b)(6) medical center.(b)(6), md.Operative report.Assistants: (b)(6), md and (b)(6), do.Preoperative and postoperative diagnosis: small bowel obstruction, recurrent ventral hernia.Anesthesia: general.Estimated blood loss: approximately 50 ml.There were no other complications.Procedure: ¿the patient was brought to the operating room and given general endotracheal anesthesia.The abdomen was prepped and draped in the usual sterile fashion.A foley was placed.Ng tube was placed.Upper midline incision was made.Electrocautery was used to dissect down through the subcutaneous tissue to the anterior fascia.The anterior fascia was split along the midline and posterior sheath was opened to gain access into the abdominal cavity.Upon opening, there was no initial anterior abdominal wall adhesions in the area that we opened in the epigastrium.We extended the incision down to the umbilicus region.We started encountering adhesions along the anterior abdominal wall.We started taking them down with sharp dissection.We then encountered at the edge of the mesh that the adhesions were densely adhered to the mesh.We first freed the omentum off of the mesh and retracted the omentum cephalad.We found multiple loops of small bowel attached to the anterior abdominal wall at the level of the mesh.We actually cut the mesh along the midline in the upper portion to get access to the small bowel adhesions.We started then taking down the small bowel with sharp dissection.Once we took these down we could free it up.We also lysed the interloop adhesions.We ran the small bowel.We found the ligament of treitz.We ran it distally from the distal end towards the terminal ileum.The small bowel was actually herniated through the mesh into the anterior abdominal wall.There was a true defect in the mesh itself that the bowel was herniating through.Once we released this, there wasn't a true transition point but there was a lot of dilated bowel at this point, and there was definite decompressed terminal ileum as it led into the cecum.The cecum itself appeared normal.There was a very tiny appendix.We decided to leave it alone.It was not inflamed.We ran the bowel from ligament of treitz to the cecum again.There were some serosa tears that were repaired primarily with interrupted 3-0 silk.No enterotomies were seen.The hole in the mesh was then evaluated.We found we could close it primarily.We did close it primarily with interrupted figure-of-eight 0 prolene.A piece of intercede ¿98¿ adhesion barrier was then placed over this to prevent the small bowel from adhering to the prolene suture.Some other intercede was then placed on the anterior abdominal wall at the level of the mesh where the bowel was adhesed to the anterior abdominal wall.The abdominal cavity was then irrigated.All of the irrigant fluid was suctioned out.There appeared to be immaculate hemostasis, and the mesh that we cut in the midline to gain access at the lower part of the abdomen, we then closed using interrupted 2-0 prolene in a figure-of-eight fashion.The anterior fascia above that was then closed using a 0 looped maxon.The rest of the anterior fascia was then closed using a running 0 loop maxon.Skin was then closed with skin clips.Dressings were then applied.The patient was then awakened, extubated and taken to the recovery room in good condition.¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic incisional hernia repair on (b)(6) 2008 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2010, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: mesh revised due to recurrence and small bowel obstruction.A loop of small bowel herniated through the hole in the mesh in the right lower quadrant.Extensive adhesions to the mesh requiring extensive lysis of adhesions.Additional event specific information was not provided.
Additional Manufacturer Narrative
H6: conclusion code remains unchanged.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
The investigation has been completed.¿based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.